MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE45A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch number: p57m6m.Investigation summary: the analysis results that one ple45a device was returned with no visual non-conformances and without a cartridge reload present.In addition a cartridge pan was found lodged inside the channel.The pan was removed from the channel and the device was tested for functionality with a test reload.The device fired, cut and formed all the staples as intended.The staple line was complete and the staples were noted to have the proper b-formed shape.It is also possible that handling by the customer could dislodge the pan.Dislodgement as a result of the removal of the cartridge from the device is the most likely scenario.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that the echelon power 45 stapler (ple45a) used for bariatric procedure, after the 4th firing, it no longer allowed to fit the another load.

Brand Name
PWRD ECH FLEX 45MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8141699
Report Number3005075853-2018-14919
Device Sequence Number215800
Product Code GDW
UDI-Device Identifier10705036014379
UDI-Public10705036014379
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Catalogue NumberPLE45A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2018
Initial Report FDA Received Date12/07/2018
Patient Sequence Number1